Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 94, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 12, 2000, 10:28 PM CDT for Crittenden County, Cross County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 12, 2000, 10:28 PM CDT (03:28 UTC)
- Expired
- May 12, 2000, 11:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Crittenden County, AR, Cross County, AR
The radar
The Memphis radar (KNQA), 67 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 8:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2626 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
980 WUUS54 KMEG 130329 SVRMEM ARC035-037-130415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1028 PM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRITTENDEN COUNTY IN EASTERN ARKANSAS EASTERN CROSS COUNTY IN NORTHEAST ARKANSAS * UNTIL 1115 PM CDT * AT 1025 PM CDT...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF PARKIN...MOVING NORTHEAST AT 30 MPH. ANOTHER STORM WAS WEST OF JENNETTE ALSO MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PARKIN AROUND 1035 PM CDT EARLE AROUND 1045 PM CDT CRAWFORDSVILLE BY 1040 PM CDT .DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3519 9080 3507 9063 3538 9028 3553 9050
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 7:37 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 12, 7:37 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 737 PM CDT FRI MAY 12 2000 COLD FRONT MOVING THROUGH NORTHWEST AR. KSRX 88D SHOWS FRONT PRECEDED BY BROKEN LINE OF THUNDERSTORMS. SURFACE DEWPOINTS IN THE LOWER AND MID 70S PUSHING INTO THE LOWER AND MID MS RIVER VALLEY AHEAD OF THE FRONT. LZK 00Z SOUNDING VERY UNSTABLE WITH LI OF -10 AND CAPE OF 4600 J/KG. HOWEVER...MAIN UPPER LEVEL SUPPORT FORECAST TO REMAIN TO OUR NORTH. EXTRAPOLATION WOULD PUT LEADING EDGE OF STORMS INTO OUR CWA TOWARD MIDNIGHT. THINK INTENSITY OF STORMS MOST LIKELY WILL BE ON THE DECREASE BY THAT TIME OR SOON AFTER WITH LOSS OF DAYTIME HEATING. HOWEVER...WITH ATMOSPHERE SO UNSTABLE AND LOW LEVEL CONVERGENCE ALONG THE COLD FRONT...MENTION OF SEVERE STILL REASONABLE. NO CHANGES TO ZONES ATTM. .MEM...NONE. N
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 11:17 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.